Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


nasty dreams from Sustiva
Aug 3, 2006

My partner changed his meds from Combivir and Viramune to Stockrin and Epivir and tenofovir. Okee. He had no side effect what so ever for 5 months. Only now, since 4 weeks he has really bad dreams, very bad dreams every night. Should he hang on a bit longer to see if it will go away or can he change back to Viramune with tenofovir and epivir? Is that a combination that is okee? He wants to keep his regimen for once a day (also he had started some lipo atrophy from combivir and doesn't want this anymore).

Response from Dr. Pierone

Bad dreams from Sustiva can sometimes interfere with sleep quality to the extent that it simply needs to be changed. Changing to Viramune is reasonable and the combination of Viramune, Epivir, and Viread is fine. Although Viramune is not approved for once daily use, the pharmacokinetics support dosing it once a day. More than 90 percent of our patients on Viramune take it (2 pills) once daily. If he does make this switch he would need to have his liver function tests monitored for signs of liver toxicity. If his CD4 count is greater than 450 this would also increase the risk of liver side effects from Viramune. Thanks for posting and let us know how things turn out for your partner.



Previous
steriods
Next
THE END RESULT

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement